MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: the intraocular lens (iol) was returned to the manufacturing site for investigation.The returned lens was received 02/28/2019.The returned ar40e lens was received inside the lens case in the original packaging.The lens was observed under microscope, 10x magnification, with a cut in the surface.Some viscoelastic residue was observed in the lens surface.A detached haptic (loop) was observed, the other haptic (loop) looked in good condition.The condition of the lens is typically related to the removal process of the lens, a product deficiency could not be determined.The complaint issue could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.Based on the manufacturing records review and related documents the production order was manufactured according specifications.A search of complaints revealed that no additional complaints have been received for this production order number.Labeling review: the directions for use (dfu) adequately provides instructions, precautions, along with warnings for the proper use and handling of the product.Based on the results of the investigation; no product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol), implanted in the left eye, was removed and replaced during the initial procedure.Customer reported loading issues with trouble delivering the lens implant.The lens became stuck in the entry wound and had to be cut out and removed.Replacement implant was successfully delivered.Wound was sutured.The case was completed without further incident.No further information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8392979
Report Number2648035-2019-00287
Device Sequence Number11243134
Product Code HQL
UDI-Device Identifier05050474502192
UDI-Public(01)05050474502192(17)230822
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2023
Device Model NumberAR40E
Device Catalogue NumberAR40E00245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/08/2019
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date03/05/2019
Supplement Report FDA Received Date11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Date Report Sent to FDA01/01/2005